MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-1134S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
As reported: "the nail was implanted on (b)(6) 2015.It is a stryker tibial nail t2 stryker, 345 mm, size 11.Postoperatively, the patient initially underwent partial weight-bearing for 2 weeks and then full weight-bearing depending on the degree of discomfort.The patient was followed up regularly by the surgeon in consultation.The metal removal took place on (b)(6) 2021.All locking pins were removed there - but the nail could not be taken out despite intensive efforts.The nail bothered the patient after 6 1/2 years and he wanted to have it removed.The nail could not be removed during the four-hour surgery, which upset the patient very much.The customer suspects that the nail bent in the lower part and therefore could not be removed.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.The reported event indicated that the implants had fulfilled their tasks ¿ temporary stabilization of a bone fracture ¿ for a period of 6.5 year[s].The course of bone healing has not been provided and no indication is given that the patient has fallen.The reported event is about unsuccessful hardware removal, and no revision was carried out.As per ifu ¿the implant is intended for temporary bone fixation, if explantation is not carried out, complications may occur.¿ in many instances adverse effects are rather clinical than device related.Furthermore, it is pointed out as following ¿the surgeon must counsel each patient individually on correct behavior and activity after the implantation.¿ whether the patient was affected by any unusual changes and / or accidents in the implantation area was unknown.Medical records and x-ray images were requested but to no avail and thus, a medical statement was not possible.According to details available no deviation in contouring of the nail was reported at the time of nail implantation.Used counterparts for metal removal procedure [extraction tools] were unknown.The brochure "implant extraction set optech¿ offers guidance how to proceed during implant explantation and describes the handling with the different counterparts.With details given no discrepancies of the nail in question was verified and a further technical statement was impossible.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.No hint of indications of material, manufacturing or design related problems could be verified based on current information available.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "the nail was implanted on (b)(6) 2015.It is a stryker tibial nail t2 stryker, 345 mm, size 11.Postoperatively, the patient initially underwent partial weight-bearing for 2 weeks and then full weight-bearing depending on the degree of discomfort.The patient was followed up regularly by the surgeon in consultation.The metal removal took place on (b)(6) 2021.All locking pins were removed there but the nail could not be taken out despite intensive efforts.The nail bothered the patient after 6 1/2 years and he wanted to have it removed.The nail could not be removed during the four-hour surgery, which upset the patient very much.The customer suspects that the nail bent in the lower part and therefore could not be removed.".

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13737018
Report Number0009610622-2022-00089
Device Sequence Number4737294
Product Code HSB
UDI-Device Identifier04546540198044
UDI-Public04546540198044
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1822-1134S
Device Catalogue Number18221134S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale